Lege Artis Medicinae

[VIIth Debrecen Cardiology Days]

MOHÁCSI Attila

MARCH 20, 2002

Lege Artis Medicinae - 2002;12(03)

COMMENTS

0 comments

Further articles in this publication

Lege Artis Medicinae

[Who will remain a member of the Hungarian Chamber of Physicians? - Reflecting on home birth in Hungary]

SZEBIK Imre

[The Hungarian Chamber of Physicians (HCP) has suspended the membership of two physicians since they provided medical care in planned home births. The idea of planned home births is vehemently opposed by the HCP declaring this practice as unprofessional and unethical. There is no scientific evidence from Hungary to justify the opinion of the HCP. Since data from Western European and North American countries suggest that planned home birth may be as safe as hospital birth for certain low risk mothers, an objective scientific research is suggested in Hungary to evaluate the risks of home birth versus hospital birth.]

Lege Artis Medicinae

[Dilemmas in obstetrics]

FRENKL Róbert

Lege Artis Medicinae

[Cough syncope]

AVRAMOV Katalin, MAYER Péter, KISS Éva, PAPRIKA Dóra, ZÖLLEI Éva, VÉCSEI László, RUDAS László

[Cough syncope is an infrequently diagnosed form of situational syncope. Most of the reported cases occurs among middle-aged or elderly overweight males, suffering from chronic obstructive lung disease. In our report of four cases we demonstrate the underlying mechanism of cough syncope. Hemodynamic recordings at the time of simulated cough attacks demonstrated the equalisation of the arterial and central venous pressures with consequent cerebral hypoperfusion. The first case illustrates the difficulties of the diagnostic work-up and the confounding effects of the co-existing arrhythmia. The second and fourth cases draw attention to the relationship between cough syncope and accidents. All four patients suffered from chronic obstructive pulmonary disease resulting from heavy smoking which seems to be the most important underlying factor of this syndrome.]

Lege Artis Medicinae

[TACT]

MATOS Lajos

Lege Artis Medicinae

[Standpoint of the Hungarian College of Obstetrics and Gynaecology on home births]

All articles in the issue

Related contents

Lege Artis Medicinae

[COVID-19-cardiology at spring, 2020]

VÁLYI Péter

Clinical Neuroscience

[What happens to vertiginous population after emission from the Emergency Department?]

MAIHOUB Stefani, MOLNÁR András, CSIKÓS András, KANIZSAI Péter, TAMÁS László, SZIRMAI Ágnes

[Background – Dizziness is one of the most frequent complaints when a patient is searching for medical care and resolution. This can be a problematic presentation in the emergency department, both from a diagnostic and a management standpoint. Purpose – The aim of our study is to clarify what happens to patients after leaving the emergency department. Methods – 879 patients were examined at the Semmel­weis University Emergency Department with vertigo and dizziness. We sent a questionnaire to these patients and we had 308 completed papers back (110 male, 198 female patients, mean age 61.8 ± 12.31 SD), which we further analyzed. Results – Based on the emergency department diagnosis we had the following results: central vestibular lesion (n = 71), dizziness or giddiness (n = 64) and BPPV (n = 51) were among the most frequent diagnosis. Clarification of the final post-examination diagnosis took several days (28.8%), and weeks (24.2%). It was also noticed that 24.02% of this population never received a proper diagnosis. Among the population only 80 patients (25.8%) got proper diagnosis of their complaints, which was supported by qualitative statistical analysis (Cohen Kappa test) result (κ = 0.560). Discussion – The correlation between our emergency department diagnosis and final diagnosis given to patients is low, a phenomenon that is also observable in other countries. Therefore, patient follow-up is an important issue, including the importance of neurotology and possibly neurological examination. Conclusion – Emergency diagnosis of vertigo is a great challenge, but despite of difficulties the targeted and quick case history and exact examination can evaluate the central or peripheral cause of the balance disorder. Therefore, to prevent declination of the quality of life the importance of further investigation is high.]

Clinical Oncology

[Complications of infusion treatment with emphasis on extravasation of cytostatics]

HARISI Revekka

[The extravasation of cytostatics is the most signifi cant complication of infusion therapy in cancer treatment. Extravasation refers to the inadvertent infi ltration of cytostatic drugs into subcutaneous or subdermal tissues surrounding the intravenous or intraarterial administration site. According to literature data incidence estimates between 0,01-7%. Extravasated drugs are classifi ed according to their potential for causing damage as vesicant, irritant and nonvesicant. Knowledge of risk factors, the patientrelated and treatment-related ones is important to minimize the occurrence of extravasation. In order to reduce the risk of extravasation, the staff involved in the tumor infusion therapy must be specially trained to implement several preventive and therapeutical protocols. In 2012, ESMO-EONS has put together a new comprehensive treatment protocol on the topic of cytostatics extravasation. Protocol recommended that every oncological department, who administers chemotherapy have to have extravasation trained team and a standby extravasation kit. According to the new ESMO-EONS guideline subcutaneous corticoids are not recommended, anymore. In case of mechloretamine extravasation the recommendation is immediate subcutaneous injection of sodium thiosulfate. After extravasation of anthracyclines, mitomycin C and platin salts the best treatment opportunity is subcutan dimethyl sulfoxide administration. In case of anthracyclines’ extravasation intravenous dexrazoxane treatment is also effective. Hyaluronidase, injected into or under the skin, facilitates absorption of extravasated drugs because of increases connective tissue permeability, promotes the spreading and reduces the local concentration of the extravasated citostatic agents. Hyaluronidase might be effi cacious in preventing skin necrosis by extravasation due to vinca alkaloids. The treatment of unresolved tissue necrosis or pain lasting more than 10 days is surgical debridement. Because of the medical and juristic importance of the extravasation event, it is necessary to establish uniform guidelines for treatment of extravasation, in all Hungarian Oncological Centers.]

Clinical Neuroscience

A case with reversible neurotoxicity induced by metronidazole

EREN Fulya, ALDAN Ali Mehmet, DOGAN Burcu Vasfiye, GUL Gunay, SELCUK Hatem Hakan, SOYSAL Aysun

Background - Metronidazole is a synthetic antibiotic, which has been commonly used for protozoal and anaerobic infections. It rarely causes dose - and duration - unrelated reversible neurotoxicity. It can induce hyperintense T2/FLAIR MRI lesions in several areas of the brain. Although the clinical status is catastrophic, it is completely reversible after discontinuation of the medicine. Case report - 36-year-old female patient who had recent brain abscess history was under treatment of metronidazole for 40 days. She admitted to Emergency Department with newly onset myalgia, nausea, vomiting, blurred vision and cerebellar signs. She had nystagmus in all directions of gaze, ataxia and incompetence in tandem walk. Bilateral hyperintense lesions in splenium of corpus callosum, mesencephalon and dentate nuclei were detected in T2/FLAIR MRI. Although lumbar puncture analysis was normal, her lesions were thought to be related to activation of the brain abscess and metronidazole was started to be given by intravenous way instead of oral. As lesions got bigger and clinical status got worse, metronidazole was stopped. After discontinuation of metronidazole, we detected a dramatic improvement in patient’s clinical status and MRI lesions reduced. Conclusion - Although metronidazole induced neurotoxicity is a very rare complication of the treatment, clinicians should be aware of this entity because its adverse effects are completely reversible after discontinuation of the treatment.

Hungarian Radiology

[Summaries of the lectures on the 20th Sopron Ultrasound Days]